It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


OK so now it's been 4 days since I started the beta blocker. I thought it was working fairly well, but had a tiny panic attack last night. I am beginning to wonder if this is the right med for me? I am going to talk to my doc next week about trying paxil (or another anti depressant). Yes, the beta blocker has helped with palps and such however I think I'd almost rather have palps than this anxious feeling. They say that the beta blockers lower your blood pressure and pulse and I was so consumed by the thought that my bp was too low last night that I was checking my pulse CONSTANTLY. I have a feeling that is what caused my attack. I seriously am at a loss of what to do next. And how do I know if this is anxiety or depression? Last night after my attack I was almost in tears b/c I just want to feel normal again. I feel like I am never going to get back to my old self and I look at my kids and wonder how I can possibly be a good Mom when I feel so miserable? Thank you for listening and helping. I appreciate you all!!
to c ammtorest
you really do need to learn new ways of relaxing and stopping worrying, meds cant do all of this this for you
in your present state I think an antidepressant would be too risky, a beta blocker helps with the physical problems only,it reduces them
also xanax as needed at a higher dose will help

our bodies work better if ignored, dont monitor your heart or body as this always makes your anxiety worse

your problems are much better understood nowdays and you shoule expect to get better :)
I too have anxiety...I've posted on the menopause board thinking maybe I'm menopausal or perimenopausal. I've posted on the high & low BP board. My problem is that my BP spikes...I feel nauseated and lightheaded or the verge of passing out. I had numbness and tingling in my left hand. My BP has been good on linsinopril for 7 yrs being (110/75 most of the time) I woke up with a headache about 2 weeks ago about 2am took my BP it was 150's/90's..that started to worry me.

Of course I couldn't get back to sleep. It continued to be high in the 150's/90's...that made me anxious...especially at night. I'm now on toprol (beta-blocker) along with linsinopril...my BP is pretty good being around 110/70's...but I still feel anxious...just to be sure I'm having a stress test, echocardiagram and wearing a monitor for a 24 hr period.

I was so stressed the other day...it came on out of nowhere and I called my mother and 911...I felt immediately faint and rapid heart beat with palps and I couldn't shake that feeling..when the parimedics got here my bp was 170/94...I went to hospital they found nothing in my bloodwork or on the heart monitor. I was taking the toprol in the early afternoon...makes me too tired...i now take it at 630 in the evening...I'm much more calm now at night time. I was waking up feeling like I couldn't take a deep breath and very shakey....then I would sit on the bed for about 5 minutes feeling it subside and then try to go back to sleep. did I mention that I have a complete lifestyle change? I'm now retired (I'm 50) at home with a 6 1/2 month old baby girl...and have 2 pinched nerves in my back which cause me pain everyday and make it impossible for me to go outside with the baby...so I'm virtually trapped inside except for chiropractor visits and when I go to the store.

I worry that my BP is too high which makes me anxious...I was taking it 10 times a day!!! Now I take it 3 times...I breath deeply when I feel upset or anxious...I think I need to get out more and need to be pain free...I've had this pain in my back and leg for 2 months. It keeps me from also having sex...hubby not too happy about that, but is very undertanding. I'm starting too think that maybe I do have too much physical and mental stress right now. I've had panic attacks for years, but they never presented themself in this manner...with bp problems or waking up at night. I hope you feel better...we all probably need to learn to calm down..easier said than done!
Cam,

Does seem your doctor is one sided on the Xanax, its a cruel world that the very people who need this type medication get directed thru other avenues, because of the abusers. Who sells beta blockers or anti-depressants off the street? Nobody

Anyway, there are pros and cons to all meds, from MY experience only. When I first went on an anti-depressant(Paxil) within the hour, I had the most horrible panic attack and it was different feeling from the rest. I wasn't mediphobic then, as I am now because of that episode. It was too high a dose to begin with 20mg, I had to go down to 10mg and still felt jittery for two weeks, then he would raise the dosage. Many people have horrible rebound attacks, or other problems coming off them, weight gain is the number one complaint with anti-depressants, followed by sexual dysfunction.

As far as your beta blocker, maybe you need a smaller dosage if you find yourself with low BP or heart rate. Personally, I think its our anxiety of still waiting out the "what if this side effect happens" to me that is your source of the heighten panic, I complusively took my BP and heart rate too, husband complained , I would go in another room and take it (he could still hear me inflating it). He accompanies me to my doctor each time and told him, I was causing myself more stress over the obsession of my Bp , and told my husband I had only 3 times to take it , and if more, he was to take away my monitor. Sure enough, slowly, I got doing other things, rationalizing what my doctor said, "It must stay consistently high for period of time before you have true concern" (See I was ok at one reading, high the next, cause myself to take it again and be higher from fright), but it finally got to the point that I didnt monitor it but once a day, and now only if I feel stressed or just a check up on my point.

Xanax taken only as needed ie. one or twice a week, is not enough to cause a seizure, you must be prescribed daily, and there again, a doctor would wean you, you cannot stop abruptly, that is when there is a chance of seizure. But.....with a beta blocker also cannot be abruptly stopped if taken long period and daily basis, you may experience rebound tachycardia? (spelling) causing your heart rate to rise, you must also be weaned if taken on daily basis. Im in agreement with Ilovelucy post, take the beta at night, see another doctor if need be and get the Xanax.





All times are GMT -7. The time now is 04:27 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!